# SDR 96ZZZX3931

- Difficulty date: July 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N6878L
- Make and model: Cessna 402C
- Aircraft serial: 402C0602
- Engine: Cont TSIO520VB
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Base Flange
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED AN OIL LEAK CLIMBING FROM THE RIGHT SIDE OF THE LEFT ENGINE.  AFTER INSPECTING THIS AREA OF THE ENGINE, THE ALTERNATOR BASE GASKET APPEARED TO BE RIPPED AND A PORTION OF IT STICKING OUT OF THE FLANGE AREA.  UPON REMOVAL OF THE ALTERNATOR AND BASE GASKET, DISCOVERED THERE WAS A CRACK IN THE CRANKCASE FROM THE ALTERNATOR BASE FLANGE TRAVELING AFT TOWARDS NR 5 CYLINDER.
